Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On sets of Vitali's type

Authors: J. Cichoń, A. Kharazishvili and B. Węglorz
Journal: Proc. Amer. Math. Soc. 118 (1993), 1243-1250
MSC: Primary 28B20; Secondary 03C62, 03E35, 54C65
MathSciNet review: 1151809
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the classical Vitali's construction of nonmeasurable subsets of the real line $ \mathbb{R}$ and investigate its analogs for various uncountable subgroups of $ \mathbb{R}$. Among other results we show that if $ G$ is an uncountable proper analytic subgroup of $ \mathbb{R}$ then there are Lebesgue measurable and Lebesgue nonmeasurable selectors for $ \mathbb{R}/G$.

References [Enhancements On Off] (What's this?)

  • [EKM] P. Erdős, K. Kunen, and R. D. Mauldin, Some additive properties of sets of real numbers, Fund. Math. 113 (1981), 187-199. MR 641304 (85f:04003)
  • [F] D. Fremlin, Cichon's diagram, Sem. d'Initiation à l'Analyse (G. Choquet, M. Rogalski, J. Saint-Raymond, eds.), Univ. Pierre et Marie Curie, Paris 23 (1983-84), 5.01-5.12.
  • [K] A. Kharazishvili, Invariant extensions of Lebesgue measure, Tbilisi, 1983. (Russian) MR 705928 (85i:28001)
  • [Mo] G. Mokobodzki, Ensembles à coupes denombrables et capacités dominées par une mesure, Université de Strasbourg, Séminaire de Probabilités, 1976/1977, 12 (1978), 491-508. MR 520024 (80i:28007a)
  • [My1] J. Mycielski, Independent sets in topological algebras, Fund. Math. 55 (1964), 139-147. MR 0173645 (30:3855)
  • [My2] -, Algebraic independence and measure, Fund. Math. 61 (1967), 165-169. MR 0224762 (37:361)
  • [Ox] J. C. Oxtoby, Measure and category, Springer-Verlag, Heidelberg and New York, 1971. MR 584443 (81j:28003)
  • [P] J. Pawlikowski, Small subset of the plane which almost contains almost all Borel functions, Pacific J. Math. 149 (1990), 155-160. MR 1056671 (91d:28004)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28B20, 03C62, 03E35, 54C65

Retrieve articles in all journals with MSC: 28B20, 03C62, 03E35, 54C65

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society